Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 542, NWS Jackson, MS

July 11, 2001Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2001, 3:20 PM CDT for Lamar County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2001, 3:20 PM CDT (20:20 UTC)
Expired
Jul 11, 2001, 3:45 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 112021
SVRJAN

MSC073-112045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 345 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES NORTHWEST OF LUMBERTON...OR ABOUT 13
  MILES SOUTHWEST OF WEST HATTIESBURG...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR LUMBERTON AT 345 PM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
e

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 11, 3:15 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED JUL 11 2001

AIR MASS CONTINUE HOT AND UNSTABLE. SMALL SCALE BOUNDARY
INTERACTIONS PRODUCING SCATTERED CONVECTION THIS AFTERNOON.
SATELLITE PIX SHOW SHORTWAVE APPROACHING FROM MO RAPIDY FALLING
APART. HOWEVER...THUNDERSTORM COMPLEX HAS DEVELOPED WRN TN INTO NE
MS. THIS HAS HELD TOGETHER PRETTY WELL SO FAR AND WILL POSE A THREAT
OF CONTINUED CONVECTION OVER NERN FORECAST AREA ZONES. WILL KEEP
BEST CHANCE OF PRECIP FOR AREA OVER NE ZONES FOR TONIGHT. CONVECTION
NOTED OVER OTHER AREAS SHOULD DECREASE SIGNIFICANTLY SOON AFTER
DARK. CONVECTION NE MS SHOWS POSSIBILITY OF DEVELOPING MCS THAT
COULD AFFECT NR MS OVERNIGHT.

ETA MODEL HAS BEEN WEAKER ON SHORTWAVES AND SURFACE BOUNDARY
DEVELOPMENT LAST FEW RUNS AND HAS LOOKED BETTER THAT OTHER MODELS.
REMNANTS OF SHORTWAVE UPSTREAM PROGGED TO PUSH INTO NE MS OVERNIGHT
AND CONTINUE TO WEAKEN AS IT MOVES SWD THURSDAY. DYNAMICS LOOK
RELATIVELY WEAK FOR THURSDAY AFTERNOON. WILL KEEP AT LEAST SLIGHT
CHANCE POPS FOR THURSDAY DUE TO AIR MASS INSTABILITY AND WARM
AFTERNOON TEMPS.

MODELS INDICATE THAT NEXT SHORTWAVE PUSHING SWD IN NLY FLOW ALOFT
THURSDAY NIGHT AND FRIDAY TO BE SIGNIFICANTLY STRONGER. GOOD
INCREASE IN MEAN RH FIELD ALSO NOTED. ASSOCIATED SURFACE BOUNDARY TO
SHIFT SWD BUT LOOKS WEAK AT THIS TIME WITH LIMITED LOW LEVEL
CONVERGENCE. HOWEVER...DECREASING SURFACE DEWPOINTS AND DRIER MEAN
RH FIELD SEEN TO REAR OF BOUNDARY FRIDAY NIGHT AS A SURFACE HIGH
EDGES SWD IN ITS WAKE.

TEMPERATURES FORECAST TO BE COOLER STARTING FRIDAY AS NEXT SYSTEM
ROLLS THROUGH AND LOW LEVEL COLD ADVECTION STARTS. MOS TEMPS RANGING
FROM THE MID 80S TO LOWER 90S FOR FRIDAY AFTERNOON WITH COOLER TEMPS
INDICATED INTO THE WEEKEND. UPPER RIDGE RECOVERING BY MONDAY AND
TEMPERATURES AGAIN ON THE RISE.

PRELIM NUMBERS...
JAN 079/095 074/089 2345
MEI 073/094 073/089 2344

.JAN...
MS...HEAT ADVISORY THROUGH THU WRN ZONES
LA...HEAT ADVISORY THROUGH THU
AR...HEAT ADVISORY THROUGH THU

In the hours before

Special weather statement, Jul 11, 1:04 PM CDT, 2 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CDT WED JUL 11 2001

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
INTO THIS EVENING...WITH ENOUGH INSTABILITY IN PLACE FOR A FEW OF
THESE THUNDERSTORMS TO BECOME SEVER. AN OUTFLOW BOUNDARY
STRETCHING ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI WILL PROVIDE
THE FOCUS FOR THE BEST CHANCES FOR SEVERE WEATHER ACROSS THESE
AREAS. DAMAGING WINDS GUSTING TO 60 MPH AND HAIL TO THE SIZE OF
DIMES ARE THE PRIMARY THREATS.

ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD
NOT BE NECESSARY THROUGH TONIGHT.

...SEASONAL THREATS...
HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT
INDEX VALUES OF AROUND 105 DEGREES THIS AFTERNOON...ACROSS
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI.

IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY
MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN
THE SHADE AS OFTEN AS POSSIBLE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDEvS THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:05 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence25 min
Jul 11, 5:19 PM CDTSevere Thunderstorm WarningJANRankin26 min
Jul 11, 5:22 PM CDTSevere Thunderstorm WarningJANLincoln23 min
Jul 11, 5:29 PM CDTSevere Thunderstorm WarningJANClay31 min
Jul 11, 5:47 PM CDTSevere Thunderstorm WarningJANOktibbeha, Webster28 min
Jul 11, 6:12 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln33 min
Jul 11, 6:21 PM CDTFlash Flood WarningJANRankin69 min
Jul 11, 6:34 PM CDTSevere Thunderstorm WarningJANWinston41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.